MAUDE Adverse Event Report: BIOMERIEUX, INC. VIRTUO® B UNIT

BIOMERIEUX, INC. VIRTUO® B UNIT
Model Number 411661
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of a bottle placement failure in association with the virtuo®, b unit ( reference 411661 serial (b)(4)).The misplaced bottle had flagged positive, but was not unloaded to the chute.Instead, the customer reported that it dropped inside of the instrument.The customer confirmed the bottle flagged positive on the afternoon of (b)(6) 2019, but it was not found until the following monday morning on (b)(6) 2019.It should be noted that the instrument would have alerted the customer with error 7 "bottle dropped." no report was made by the customer of obtaining an error message.The customer reported that there was no patient harm or delayed treatment due to the dropped bottle.The customer reported a delay of greater than 8 hours in reporting results.Biomérieux will initiate an internal investigation.
 
Additional Manufacturer Narrative
A customer in (b)(6) notified biomérieux of a bottle placement failure in association with the virtuo®, b unit ( reference 411661 serial (b)(4)).The misplaced bottle had flagged positive, but was not unloaded to the chute.Instead, the customer reported that it dropped inside of the instrument.The customer confirmed the bottle flagged positive on the afternoon of(b)(6) 2019, but it was not found until the following monday (b)(6) 2019.Biomérieux investigation was conducted.A bact/alert® bottle that flagged positive around 5:00am sunday morning (b)(6) 2019, was not deposited into the bottle return area chute.A bottle that is positive is normally deposited into the chute for retrieval.The bottle was found inside the instrument sometime monday afternoon (b)(6) 2019.Potential impact of the deficiency could be a "delayed result".Note that when a bottle is flagged positive, the result is recorded and available from the positive bottle list on bact/alert® virtuo® regardless of whether the bottle was placed in the chute.The customer indicated that patient health was not compromised nor impacted.Results were delayed > 8 hours.Diagnostic data on the bact/alert® virtuo® instrument was unavailable before the issue was reported by the user to biomerieux.When the field service engineer attempted to retrieve the diagnostic logs, dlogs and instrument message logs, the logs had already aged off the system.Backup data can only remain on the system for approximately four (4) weeks.The issue occurred on 24feb2019, however, the customer notified biomérieux on 31mar2019.Due to the dlogs or instrument message logs no longer available for retrieval or evaluation, biomérieux cannot investigate this issue any further.The system is designed to mitigate the risk of delayed results from dropped bottles, and notifies the user of: 1) result (positive/negative) of the bottle under test 2) a dropped bottle that did not make it to the chute via error message "error 7 - bottle dropped".As diagnostic data was not provided or available, it is not possible to isolate the root cause.

Brand Name
VIRTUO® B UNIT
Common Device Name
VIRTUO® B UNIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key8566666
Report Number1950204-2019-00114
Device Sequence Number11518218
Product Code MDB
UDI-Device Identifier03573026369774
UDI-Public03573026369774
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K161816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number411661
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1